Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Swelling in arm occurred after SYR booster vaccination. Side effect?

User rating for this question
Very Good
Answered by

Pediatrician, Neonatology
Practicing since : 1970
Answered : 891 Questions
my granddaughter had SYR Booster yesterday and now her arm is swollen and I Red hot to the touch it is a blotchy Patch working its way downward. have raised three children one had reaction but not like this almost like spider bite . it is also hard as a rock which tells me that it was not rubbed out after injection could the medication be over reacting in the area ?Anything besides heat or cold rotation which have already done.
Posted Fri, 8 Feb 2013 in Vaccinations
Answered by Dr. Uma Rajah Ananth 1 hour later
Welcome e to XXXXXXX

The reactions to vaccination vary and each chid reacts in a different way.
If the swelling occurred immediately after the vaccination it is an allergic reaction .
If it happens after 2-3 days we have to think of infection or immune reaction .

For the time being what you are doing is correct.
If the child has pain you can give some tyelenol Evey 6 hrs

Also please get back to the clinic which gave the vaccination as you say it is hot and spreading ,so that thy can evaluate by seeing.

Good luck
God bless
Dr Uma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor